Back to Ask the Diabetes Team Ask the Diabetes Team

From Pennsylvania, USA:

My four year old son was diagnosed a little over two years ago. He weighs 45 pounds and takes about 12 units per day. Four and a half of those are Lantus with Humalog for meals. My concern is extra activity with summer arriving and low blood sugars. I would like to begin decreasing his Lantus, but our pediatrician states we should just decrease Humalog. My problem is at night. Even with a large mixed snack, he will still drop and I must continually give juice. He receives his Lantus at 5 p.m. I did try giving Lantus in the morning, but the blood sugar started to rise and I find I have better control throughout the day when we start with a normal blood sugar. His A1c is 6.0 so we keep pretty tight control and I would like to continue to without lows any thoughts on this matter.


I agree with your pediatrician on not to decrease your son's Lantus dosage whilst I'd try to give it to him sometime later, the same dosage, perhaps at bedtime and only in the buttocks in order to better stabilize its absorption. If low blood sugars continue, then I'd start to decrease preprandial Humalog dosages.


Original posting 6 May 2004
Posted to Insulin Analogs and Daily Care


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:56
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.